http-equiv='refresh'/> Tin TeePee/Log Cabin: I’m Feeling Old

Wednesday, August 12, 2015

I’m Feeling Old

For a few years now I’ve known my cholesterol was high—as in way high, 260+ and my LDL (the bad one) was almost 200—not good.  I am relatively thin, walk daily, eat well most of the time and have absolutely no family history of heart disease.  My Mom does have high cholesterol.  Several years ago a physician prescribed simvastatin (a generic statin)—I thought the drug was making my legs hurt and stopped taking it.  Simvastatin lowered my cholesterol significantly and when I stopped taking the medication, my cholesterol numbers shot way up again.

While researching statin alternatives I read blogs Nina had written about different types of cholesterol testing other than the routine cholesterol/HDL/LDL testing.  I paid out of pocket to have a NMR Lipo-profile test done—not good news again—I have too many of the wrong size particles swimming around.  So, being a nurse I began to worry as all nurses do—what if I have a heart attack that could have been prevented by taking a statin??? 

My gynecologist was very concerned about the numbers and wanted me to see a primary care physician.  Michael sees an internist in private practice in Billings and I chose to make an appointment with the wife of the internist—she is a nurse practitioner.  Tuesday was the day and what I suspected would happen—happened.  I am now taking Crestor—Melissa likes it better than any of the other statins—she notices less side effects with Crestor, the dose can be lower and still achieve results.  So, I’m feeling old today—but seriously I am looking on the bright side—I refuse to have side effects! 

No news from Delta about my iPad but I am feeling a little hopeful.  John and Pam’s daughter lost her iPad on an airplane and got it back; Rollie has lost two iPads on airplanes and got both back—so maybe there is hope!  On the advice of a reader, I did contact the Salt Lake City airport and received a reply from them—they don’t have my iPad.  I have an upcoming business trip—guess I will have to resurrect my really old Kindle! 



  1. Like you I am stuck with super high colesterol levels as well. Crestor was prescribed 3 or 4 years ago & I must admit I have not been good at faithfully taking my pill every day. So many varied opinions about those statin pills & I waver back & forth about taking them or not taking them. Lately I have been taking them regularly.
    Maybe you should consider taking trains as it seems planes have a habit of swallowing up iPads:))

  2. Bob takes a small dose of Crestor. His doctor also recommended he take CoQ10 with it which he does. Bob has had no side effects. And - you are not old - just wise. My son felt he could not take the statin due to side effects as it bothered his muscles so much. He ate right, was extreme about exercise and still had to have the heart surgery clogged arteries. He is in his mid-forties. He now takes the statin drug as well as the exercise and wise eating. Hang in there and hope you get your iPad returned.

  3. I've been taking Crestor for years. No side effects to speak of. Hoping your IPad shows up, soon.

  4. I had a laptop returned to me after a United flight so it does happen. As for Statins I have been on Lipitor or its generic equivalent for 13 years and either side effect free or to stubborn to recognize any. I am on what my doc called, "a not taking a chance dose" because of my very nonrhythmic heart, and although my numbers were good he said the benefits are worth the problems as seeing as how I don't appear to have any negative effects I guess I have to agree.

  5. Janna, if you are heading out again, make sure you stop at the office for lost items. I don't if that helped but I felt like we weren't just a form that might get missed. The search for the missing iPad seemed to be more effective. We also made a phone call the next day. Good luck!

    Good to hear you are again being proactive with your health:)

  6. Have you tried "Find my Ipad"?
    Apple link;

  7. I think most of us have a love/hate relationship with prescription drugs - even nurses :-) I'm sure they are saving millions of lives every day, and just as sure they cause a multitude of their own problems. When we return to our doctors in November I face your same decision. If my numbers are still up, I'll have to join team statin :-(

  8. It's okay to feel old... just remember... you're still around to enjoy life. AND... you're taking care of things so that you can enjoy life a lot longer.

  9. I have been taking Crestor for over ten years and have great numbers. I have no serious side effects but do have occasionally leg cramps which may or may not be from Crestor. Overall, I feel good about taking the stuff.

  10. You do whatever it takes to stay above ground...and looking at you and your Cowboy gallivant around the countryside I would hardly call you 'OLD'!! When you trade in the ATVs for walkers then maybe...but till then, YEEEHAW!! Life is good!


Comments to this blog have been closed. Please visit us at

Note: Only a member of this blog may post a comment.